Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 84, NWS Shreveport, LA

May 26, 2002Miller County, Arkansas; Caddo Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 26, 2002, 2:21 PM CDT for Miller County, Arkansas; Caddo Parish, Louisiana. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2002, 2:21 PM CDT (19:21 UTC)
Expired
May 26, 2002, 3:15 PM CDT
In force
54 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Miller County, AR, Caddo Parish, LA

The radar

The Shreveport radar (KSHV), 67 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 2:40 PM CDTHail 1Rodessa, LA
May 26, 3:00 PM CDTHail 0.75Vivian, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2002-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2002-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1160 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
1182 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-28 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 261921
SVRSHV
ARC091-LAC017-262015-
/NEW.KSHV.SV.W.0171.261919-262015/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
219 PM CDT SUN MAY 26 2002

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CADDO PARISH IN NORTHWEST LOUISIANA
  MILLER COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 315 PM CDT

* AT 219 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF         
  VIVIAN...MOVING EAST NORTHEAST AT 10 MPH...AND ANOTHER SEVERE      
  THUNDERSTORM NEAR FOUKE ARKANSAS...MOVING EAST NORTHEAST AT 10 MPH.

THESE THUNDERSTORMS WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS.
DO NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CADDO PARISH IN NORTHWEST LOUISIANA
  MILLER COUNTY IN SOUTHWEST ARKANSAS
UNTIL 315 PM CDT.

LAT...LON 3305 9403 3284 9399 3304 9388 3323 9399

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:25 AM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, May 26, 10:25 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1025 AM CDT SUN MAY 26 2002

YESTERDAYS COLD FRONT JUST NORTH OF FORECAST AREA AT THIS TIME HAS
BECOME HARD TO PICK OUT TODAY BUT IS BEST DEPICTED ACROSS CENTRAL
OKLAHOMA INTO CENTRAL ARKANSAS. HIGH AND MID LEVEL CLOUDS SHOULD
THIN BY LATE MORNING WITH TEMPERATURES RISING TO THE MID AND UPPER
80S. DEWPOINTS ARE IN THE MID 60S TO THE LOWER 70S ACROSS THE
FORECAST AREA. SHV SOUNDING IS SHOWING MORE MOISTURE THAN YESTERDAY
WITH A 1.45 PRECIPITABLE WATER AND LITTLE CAP.

SHOWERS AND THUNDERSTORMS CONTINUED TO MOVE SLOWLY EAST ACROSS
OKLAHOMA ALL NIGHT AND WERE ONGOING ACROSS SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS. PVA AHEAD OF VORTICITY MAXIMUM THAT NEW MESOETA
MODEL SHOWS IN SOUTHWEST ARKANSAS WILL MOVE EAST ACROSS SOUTHERN
ARKANSAS TODAY. DAYTIME HEATING AND OUTFLOW BOUNDARY INTERACTION
SHOULD PRODUCE MORE SCATTERED THUNDERSTORMS OVER ARKANSAS THIS
AFTERNOON AND EVENING. WILL UPDATE FOR SKY COVER WORDING AND TWEAK
TEMPERATURES IN A FEW PLACES.

09

.SHV...NONE.

In the hours before

Special weather statement, May 26, 10:30 AM CDT, 3 hours 51 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261640-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CDT SUN MAY 26 2002

AN UPPER LEVEL SYSTEM MOVING EAST ACROSS SOUTHEAST OKLAHOMA THIS
MORNING INTO SOUTH ARKANSAS THIS AFTERNOON...COMBINED WITH
HEATING...ABUNDANT MOISTURE IN THE LOW AND MID LEVELS OF THE
ATMOSPHERE AND INSTABILITY...WILL CAUSE SCATTERED SHOWERS AND
THUNDERSTORMS TO FORM THIS AFTERNOON AND EVENING. SOME STORMS MAY
BECOME STRONG...ESPECIALLY ACROSS SOUTHERN ARKANSAS...DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS. ONLY SMALL HAIL IS EXPECTED
IN THE STRONGEST THUNDERSTORMS. ELSEWHERE SCATTERED THUNDERSTORMS
SHOULD DEVELOP BY LATE AFTERNOON AND CONTINUE IN EARLY EVENING DUE
TO DAYTIME HEATING IN COMBINATION WITH ENOUGH MOISTURE AND
INSTABILITY.

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS AND STORM
SPOTTERS ARE NOT EXPECTED THIS AFTERNOON OR TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 1:46 PM CDTSevere Thunderstorm WarningSHVHempstead, Nevada59 min
May 26, 2:44 PM CDTSevere Thunderstorm WarningSHVLafayette61 min
May 26, 3:13 PM CDTSevere Thunderstorm WarningSHVColumbia62 min
May 26, 3:15 PM CDTSevere Thunderstorm WarningSHVMiller45 min
May 26, 3:46 PM CDTSevere Thunderstorm WarningSHVCaddo59 min
May 26, 4:30 PM CDTSevere Thunderstorm WarningSHVUnion60 min
May 26, 4:41 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo64 min
May 26, 4:59 PM CDTSevere Thunderstorm WarningSHVWebster61 min
May 26, 6:27 PM CDTSevere Thunderstorm WarningSHVBienville63 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.